Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 41, NWS Shreveport, LA

April 19, 2015Natchitoches Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 19, 2015, 1:29 AM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2015, 1:29 AM CDT (06:29 UTC)
Expired
Apr 19, 2015, 2:15 AM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Natchitoches Parish, LA, Sabine Parish, LA

The radar

The Ft Polk radar (KPOE), 64 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 6.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

554 
WUUS54 KSHV 190629
SVRSHV
LAC069-085-190715-
/O.NEW.KSHV.SV.W.0041.150419T0629Z-150419T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 AM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SABINE PARISH IN NORTHWESTERN LOUISIANA...
  SOUTHWESTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 215 AM CDT

* AT 128 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR CONVERSE TO NEAR MANY TO NEAR TOLEDO BEND
  DAM...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...THESE WINDS WILL LIKELY DOWN TREES AND POWERLINES. 

* LOCATIONS IMPACTED INCLUDE...
  NATCHITOCHES...MANY...ZWOLLE...CAMPTI...ALLEN...OAK GROVE...
  PLEASANT HILL...FLORIEN...PROVENCAL...NATCHEZ...FISHER...
  ROBELINE...POWHATAN...MARTHAVILLE...AJAX...BELMONT...FLORA...
  NEGREET...HAGEWOOD AND KISATCHIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SHREVEPORT.

&&

LAT...LON 3152 9359 3184 9371 3184 9344 3192 9343
      3193 9335 3192 9336 3190 9335 3189 9328
      3191 9324 3195 9324 3196 9314 3155 9299
      3136 9299 3136 9339 3128 9344 3128 9353
      3124 9356 3123 9354 3119 9355 3117 9359
TIME...MOT...LOC 0628Z 265DEG 29KT 3182 9362 3154 9352 3124 9352 

HAIL...<.75IN
WIND...60MPH
 
$$

13
1 follow-up statement
723 
WWUS54 KSHV 190652
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 AM CDT SUN APR 19 2015

LAC069-085-190715-
/O.CON.KSHV.SV.W.0041.000000T0000Z-150419T0715Z/
SABINE LA-NATCHITOCHES LA-
152 AM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHEASTERN SABINE AND SOUTHWESTERN NATCHITOCHES PARISHES...

AT 151 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF COUSHATTA TO 13 MILES EAST OF MANY
TO NEAR KURTHWOOD...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...THIS LINE OF THUNDERSTORMS WILL DOWN TREES AND POWERLINES
         ALONG ITS PATH. 

LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...MANY...CAMPTI...ALLEN...PLEASANT HILL...PROVENCAL...
NATCHEZ...ROBELINE...POWHATAN...MARTHAVILLE...AJAX...BELMONT...
FLORA...HAGEWOOD...KISATCHIE...BELLWOOD AND MOUNT CARMEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SHREVEPORT.

&&

LAT...LON 3153 9344 3183 9359 3184 9344 3192 9343
      3193 9335 3192 9336 3190 9335 3189 9328
      3191 9324 3195 9324 3196 9314 3155 9299
      3136 9299 3137 9338
TIME...MOT...LOC 0651Z 259DEG 37KT 3187 9334 3159 9324 3129 9324 

HAIL...<.75IN
WIND...60MPH
 
$$
13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 11:32 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 18, 11:32 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 PM CDT SAT APR 18 2015

.AVIATION...
ACTIVE EVENING TONIGHT WITH A COMPLEX OF STORMS WHICH MOVED OUT OF
CENTRAL TEXAS AND IS NOW AFFECTING OUR NE TX TERMINALS AND THE SHV
TERMINAL HERE SHORTLY. A STABLE ATMOSPHERE WAS PRESENT EAST OF
THIS COMPLEX OF STORMS AS WE CONTINUE TO SEE PATCHY FOG FORMING
ACROSS PORTIONS OF SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA LATE
THIS EVENING.

FEEL LIKE THE LINE OF STORMS WILL CONTINUE TO MAKE SLOW BUT STEADY
PROGRESS EASTWARD AND SHOULD AT THE VERY LEAST AFFECT THE
TXK/SHV/LFK TERMINALS BEFORE DISSIPATING. FOR THIS REASON...HAVE
LEFT OUT MENTION OF WX IN THE ELD/MLU TERMINALS. INSTEAD...MAY
HAVE TO DEAL WITH IFR CEILINGS AND/OR VSBY PROBLEMS ACROSS THESE
TERMINALS THROUGH AT LEAST MID MORNING.

THE BULK OF SUNDAY APPEARS TO BE VFR AS A STRONG PRESSURE GRADIENT
WILL DEVELOP FROM WEST TO EAST ACROSS OUR REGION. THE RESULT WILL
BE VEERING SOUTHWEST WINDS WITH GUSTS AS HIGH AS 25KTS ACROSS OUR
NE TX TERMINALS BY LATE MORNING THROUGH THE AFTERNOON. A
PREFRONTAL TROUGH WILL COME EASTWARD QUICKLY LATE SUNDAY AFTERNOON
AND EVENING WITH STRONG TO SEVERE STORMS LIKELY ALONG THIS TROUGH.
HAVE INTRODUCED VCTS FOR THIS ACTIVITY EFFECTING OUR TERMINALS
LATE IN THE AFTERNOON AND THROUGH THE EVENING HOURS. A FRONTAL
BOUNDARY WILL CATCH UP TO THE CONVECTION AND WILL SHIFT WINDS
AROUND TO A WESTERLY DIRECTION AND EVENTUALLY NORTHWEST JUST
BEYOND THIS TAF CYCLE.

13

&&

.PREV DISCUSSION... /ISSUED 1016 PM CDT SAT APR 18 2015/

DISCUSSION...
LINE OF STORMS THAT IMPACTED THE DFW METROPLEX EARLIER IN THE
EVENING HAS MADE ITS WAY EWD AND INTO OUR WRN AREAS. THERE IS
MUCH UNCERTAINTY AS TO HOW MUCH EWD PROGRESS THIS CONVECTION WILL
BE ABLE TO MAKE...BUT IT HAS HELD TOGETHER MUCH FURTHER EWD THAN
ANY MODEL SOLUTION DEPICTED. HAVE RAISED POPS AREAWIDE WITH
SPECIAL EMPHASIS ON AREAS OF E TX THAT WILL GET RAIN PRIOR TO
MIDNIGHT. HAVE ALSO RAISED QPF ACCORDINGLY. MIN TEMP FCST SEEMS
REASONABLY ON TRACK...SO WILL LEAVE AS IS. UPDATED PRODUCTS
ALREADY OUT. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  85  56  73 /  50  30  30  10
MLU  63  83  58  74 /  50  30  50  10
DEQ  58  79  50  71 /  60  50  20  10
TXK  59  80  53  71 /  50  50  30  10
ELD  60  81  54  72 /  50  40  40  10
TYR  61  84  53  72 / 100  20  20   0
GGG  61  84  54  72 /  80  20  30   0
LFK  64  85  57  75 /  70  20  30   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12/13
Hazardous weather outlook, Apr 18, 12:13 PM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 PM CDT SAT APR 18 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1213 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE THIS AFTERNOON
AND INTO TONIGHT. MODERATE INSTABILITY WILL LEAD TO A MARGINAL
THREAT FOR SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY AS A COLD
FRONT MOVES ACROSS THE AREA. SOME STORMS COULD BE SEVERE SUNDAY
AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL COULD LEAD TO
LOCALIZED FLOODING IN AREAS THAT HAVE RECENTLY RECEIVED HEAVY
RAINS.

THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH FRIDAY OF
THE UPCOMING WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

09

In the hours before

Local storm report, Apr 19, 12:24 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1224 AM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     FLASH FLOOD      4 W TYLER               32.33N  95.37W
04/19/2015                   SMITH              TX   LAW ENFORCEMENT

            GREENBRIAR ROAD CLOSED DUE TO FLOODING FROM HEAVY
            RAINFALL.

&&

EVENT NUMBER SHV1500297

20
Special weather statement, Apr 19, 12:25 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1225 AM CDT SUN APR 19 2015

LAZ001-002-TXZ126-138-151-190615-
BOSSIER LA-CADDO LA-MARION TX-HARRISON TX-PANOLA TX-
1225 AM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BOSSIER AND WEST
CENTRAL CADDO PARISHES...EASTERN HARRISON...EASTERN MARION AND
NORTHEASTERN PANOLA COUNTIES UNTIL 115 AM CDT...

AT 1225 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF KARNACK...OR 10 MILES EAST OF MARSHALL...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...MARSHALL...VIVIAN...GREENWOOD...BLANCHARD...WASKOM...
JEFFERSON...BENTON...OIL CITY...MOORINGSPORT...BELCHER...SMITHLAND...
LODI...KARNACK...GRAY...SCOTTSVILLE...UNCERTAIN...BETHANY...DIXIE AND
JONESVILLE.

LAT...LON 3287 9402 3272 9370 3233 9405 3242 9426
      3287 9438
TIME...MOT...LOC 0525Z 243DEG 28KT 3256 9418

24
Local storm report, Apr 19, 12:33 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 AM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     9 WNW MOUNT ENTERPRISE  31.97N  94.81W
04/18/2015                   RUSK               TX   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYS DPS TROOPER REPORT OF LARGE
            TREE DOWN ACROSS FM ROAD 225 IN LANEVILLE AREA.

&&

EVENT NUMBER SHV1500298

20
Local storm report, Apr 19, 12:57 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1257 AM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLASH FLOOD      NEW LONDON              32.27N  94.93W
04/18/2015                   RUSK               TX   EMERGENCY MNGR

            COUNTY ROAD 111 WASHED OUT IN THE NEW LONDON AREA.
            VEHICLE FELL INTO THE WASHED OUT AREA OF THE ROADWAY. NO
            INJURIES REPORTED.

&&

EVENT NUMBER SHV1500299

13
Special weather statement, Apr 19, 1:12 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
112 AM CDT SUN APR 19 2015

LAZ001>003-010-012-190700-
DE SOTO LA-BOSSIER LA-WEBSTER LA-BIENVILLE LA-CADDO LA-
112 AM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR BOSSIER...CENTRAL CADDO...WEST
CENTRAL BIENVILLE...SOUTHWESTERN WEBSTER AND NORTH CENTRAL DE SOTO
PARISHES UNTIL 200 AM CDT...

AT 112 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VIVIAN TO NEAR BENTON
TO NEAR FOSTERS TO 7 MILES EAST OF STONEWALL...AND MOVING EAST AT 35
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...VIVIAN...HAUGHTON...BENTON...
RINGGOLD...SIBLEY...PLAIN DEALING...COTTON VALLEY...SAREPTA...
DOYLINE...HOSSTON...DUBBERLY...DIXIE INN...BELCHER...HEFLIN...
GILLIAM...FOSTERS AND EASTWOOD.

LAT...LON 3301 9352 3271 9326 3256 9322 3230 9318
      3227 9372 3250 9379 3265 9384 3289 9404
TIME...MOT...LOC 0612Z 259DEG 31KT 3285 9394 3266 9378 3251 9373 3227
9370

13
Local storm report, Apr 19, 1:20 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
120 AM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     FLASH FLOOD      2 S NOONDAY             32.21N  95.40W
04/19/2015                   SMITH              TX   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS NUMEROUS COUNTY ROADS FLOODED
            NEAR THE FLINT AREA.

&&

EVENT NUMBER SHV1500300

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 12:25 AM CDTSpecial Weather StatementSHVCaddo50 min
Apr 19, 12:37 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo23 min
Apr 19, 1:12 AM CDTSpecial Weather StatementSHVBossier, Webster48 min
Apr 19, 1:36 AM CDTSpecial Weather StatementSHVBienville, Red River54 min
Apr 19, 2:22 AM CDTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Red River, Winn38 min
Apr 19, 2:58 AM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Grant, Jackson, LaSalle, Lincoln and 1 more47 min
Apr 19, 3:34 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, LaSalle, Lincoln, Ouachita, Union and 1 more56 min
Apr 19, 6:00 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto, Red River60 min
Apr 19, 6:09 PM CDTSpecial Weather StatementSHVBossier51 min
Apr 19, 6:17 PM CDTTornado WarningSHVCaddo, De Soto, Red River28 min
Apr 19, 6:24 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo48 min
Apr 19, 6:29 PM CDTSevere Thunderstorm WarningSHVDe Soto, Sabine31 min
Apr 19, 6:32 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine28 min
Apr 19, 6:47 PM CDTTornado WarningSHVBossier, Webster39 min
Apr 19, 6:56 PM CDTSevere Thunderstorm WarningSHVDe Soto, Sabine34 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.